Texas, 2018

Flood in Texas, October 13, 2018

October 13, 2018 · NWS OUN · 1 event in 1 county or zone

A weak wave of low pressure produced widespread rainfall over western north Texas on the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A weak wave of low pressure produced widespread rainfall over western north Texas on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 13, 9:59 AM CST, 9 minutes earlier.

Area forecast discussion, Oct 13, 9:59 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1059 AM CDT Sat Oct 13 2018

.DISCUSSION...
Rain is ending over southwestern Oklahoma and adjacent parts of
northern Texas a few hours earlier than expected. Adjustments have
been made in those areas. Temperatures are still expected to move
only slightly under cloud cover today. Rain is expected to exit
east of the OKC area around mid-afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  53  52  58  37 /  90  30  50  70
Hobart OK         54  52  57  36 / 100  20  40  50
Wichita Falls TX  58  54  67  39 / 100  20  40  70
Gage OK           56  50  50  31 /  30  40  60  20
Ponca City OK     54  50  53  36 /  50  30  60  30
Durant OK         58  58  71  43 / 100  50  40  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ023-027>032-035>048-
     050>052.

TX...Flood Watch through late tonight for TXZ083>090.

&&

09/26
Hazardous weather outlook, Oct 13, 7:06 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
806 AM CDT Sat Oct 13 2018

OKZ004>048-050>052-TXZ083>090-141000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
806 AM CDT Sat Oct 13 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Rain and isolated thunderstorms are expected through tonight across
the southern two-thirds of Oklahoma and adjacent parts of northern
Texas.

.Heavy Rainfall...
Moderate to heavy rainfall is possible through tonight. Flooding
could occur in some areas of central and southern Oklahoma and
adjacent parts of northern Texas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will remain possible across at least portions of the
area through the end of the week. No organized severe weather is
expected.

.Frost and Freeze...
A freeze will be possible over portions of northwest Oklahoma Monday
morning with temperatures expected to drop into the lower 30s. A
frost and freeze will then be possible across a larger portion of
the area Monday night into Tuesday morning.

.Wind Chills...
Wind chill values in the upper teens to 30s will be possible
across the entire area Sunday afternoon into Monday morning.

.Winter Weather...
Light rain may mix with or change over to snow in parts of
northwest Oklahoma Sunday night. Little to no snow accumulation
is expected with no major impacts.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Archer

When
October 13, 10:08 AM CST to 1:08 PM CST
Where
Archer County, 0.23 mi S of Holliday to 1.22 mi SW of Holliday
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.817, -98.689

Emergency manager reported sandbagging to prevent home damage along FM 1954 between highway 79 and Holliday.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, October 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790162.